Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 3, 2009, 4:00 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jun 3, 2009, 11:11 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2009, 4:00 AM PDT (11:00 UTC)
- In effect from
- Jun 3, 2009, 11:11 AM PDT
- Expired
- Jun 3, 2009, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4163 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 031100 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 400 AM PDT WED JUN 3 2009 CAZ520-031800- /O.NEW.KVEF.WI.Y.0031.090603T2100Z-090604T0200Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 400 AM PDT WED JUN 3 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE LATE THIS MORNING AND EARLY AFTERNOON. GUSTS OF 40 TO 45 MPH DURING THE AFTERNOON AND EARLY EVENING WILL LIKELY PRODUCE CONSIDERABLE AREAS OF BLOWING DUST FROM THE OWENS DRY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VISIBILITY MAY BE LIMITED ALONG SECTIONS OF HIGHWAY 395 NEAR THE OWENS DRY LAKE DUE TO BLOWING DUST. USE EXTRA CAUTION. && $$ NVZ014-031800- /O.NEW.KVEF.WI.Y.0031.090603T2100Z-090604T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 400 AM PDT WED JUN 3 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR CENTRAL NYE COUNTY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING. SOUTH WINDS GUSTING UP TO 45 MPH WILL DEVELOP EARLY THIS AFTERNOON ACROSS MUCH OF CENTRAL NYE COUNTY...ESPECIALLY THE NEVADA TEST SITE. WINDS WILL BEGIN TO DIMINISH THIS EVENING NEAR SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ON EAST-WEST ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LIMITED VISIBILITY MAY ALSO OCCUR. USE EXTRA CAUTION. && JA $$
3 follow-up statements
000 WWUS75 KVEF 031735 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1035 AM PDT WED JUN 3 2009 CAZ520-040200- /O.CON.KVEF.WI.Y.0031.090603T2100Z-090604T0200Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1035 AM PDT WED JUN 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING FOR THE OWENS VALLEY. SOUTH WINDS WILL INCREASE LATE THIS MORNING AND EARLY AFTERNOON. GUSTS OF 40 TO 45 MPH DURING THE AFTERNOON AND EARLY EVENING WILL LIKELY PRODUCE CONSIDERABLE AREAS OF BLOWING DUST FROM THE OWENS DRY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VISIBILITY MAY BE LIMITED ALONG SECTIONS OF HIGHWAY 395 NEAR THE OWENS DRY LAKE DUE TO BLOWING DUST. USE EXTRA CAUTION. && $$ NVZ014-040200- /O.CON.KVEF.WI.Y.0031.090603T2100Z-090604T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1035 AM PDT WED JUN 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY. SOUTH WINDS GUSTING UP TO 45 MPH WILL DEVELOP EARLY THIS AFTERNOON ACROSS MUCH OF CENTRAL NYE COUNTY...ESPECIALLY THE NEVADA TEST SITE. WINDS WILL BEGIN TO DIMINISH THIS EVENING NEAR SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ON EAST-WEST ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LIMITED VISIBILITY MAY ALSO OCCUR. USE EXTRA CAUTION. && JH $$
000 WWUS75 KVEF 031811 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1111 AM PDT WED JUN 3 2009 CAZ520-040200- /O.EXT.KVEF.WI.Y.0031.090603T1811Z-090604T0200Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1111 AM PDT WED JUN 3 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR THE OWENS VALLEY. SOUTHERLY WINDS HAVE ALREADY INCREASED ACROSS MUCH OF THE OWENS VALLEY LATE THIS MORNING. GUSTS OF 40 TO 45 MPH WILL BE COMMON THROUGHOUT THE DAY AND INTO THE EARLY EVENING AND WILL LIKELY PRODUCE CONSIDERABLE AREAS OF BLOWING DUST FROM THE OWENS DRY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VISIBILITY MAY BE LIMITED ALONG SECTIONS OF HIGHWAY 395 NEAR THE OWENS DRY LAKE DUE TO BLOWING DUST. USE EXTRA CAUTION. && $$ NVZ014-040200- /O.CON.KVEF.WI.Y.0031.090603T2100Z-090604T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1111 AM PDT WED JUN 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY. SOUTH WINDS GUSTING UP TO 45 MPH WILL DEVELOP EARLY THIS AFTERNOON ACROSS MUCH OF CENTRAL NYE COUNTY...ESPECIALLY THE NEVADA TEST SITE. WINDS WILL BEGIN TO DIMINISH THIS EVENING NEAR SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ON EAST-WEST ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LIMITED VISIBILITY MAY ALSO OCCUR. USE EXTRA CAUTION. && JH $$
000 WWUS75 KVEF 040150 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 650 PM PDT WED JUN 3 2009 CAZ520-040300- /O.EXP.KVEF.WI.Y.0031.000000T0000Z-090604T0200Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 650 PM PDT WED JUN 3 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY FOR THE OWENS VALLEY WILL EXPIRE AT 7 PM PDT THIS EVENING. SOUTH WINDS HAD BEGUN TO SUBSIDE THIS EVENING...AND WIDESPREAD GUSTS OVER 40 MPH ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ NVZ014-040300- /O.EXP.KVEF.WI.Y.0031.000000T0000Z-090604T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 650 PM PDT WED JUN 3 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES WILL EXPIRE AT 7 PM PDT THIS EVENING. WINDS HAD BEGUN TO SUBSIDE OVER SOUTH CENTRAL NEVADA THIS EVENING. ALTHOUGH ISOLATED GUSTS OVER 40 MPH WILL PERSIST THROUGH THE EVENING...WIDESPREAD GUSTS OVER 40 MPH ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 2, 9:05 PM PDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jun 2, 9:05 PM PDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 905 PM PDT TUE JUN 2 2009 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL CONTINUE TO BRING DRY SOUTHWEST FLOW ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA TONIGHT AND INTO WEDNESDAY. AS THE SYSTEM GRADUALLY MOVES INLAND...INCREASING SOUTHWEST WINDS WILL DEVELOP ALONG WITH A COOLING TREND WHICH WILL DROP HIGH TEMPERATURES SEVERAL DEGREES BELOW NORMAL BY THE END OF THE WEEK. && .UPDATE...SATELLITE AND AREA RADARS SHOW THAT PRECIP HAS ENDED FOR THE TIME BEING. RECENT CLOUD ENHANCEMENTS OVER INYO AND NYE COUNTIES ARE LIKELY MOUNTAIN ENHANCED CLOUDS ASSOCIATED WITH INCOMING JET STREAK. GUSTY SOUTH WINDS ARE PERSISTING IN THE OWENS VALLEY AND OVER THE NEVADA TEST SITE...WHERE MODELS HAVE BEEN UNDERDOING WINDS FOR A COUPLE OF DAYS. WILL UPDATE TO REMOVE PRECIP CHANCES TONIGHT AND BUMP UP WINDS IN THE AFOREMENTIONED ZONES. && .PREV DISCUSSION... 330 PM PDT TUE JUN 2 2009 .SHORT TERM...A LOW PRESSURE SYSTEM LOCATED OFF THE COAST OF CENTRAL CALIFORNIA WILL CONTINUE TREK TOWARDS SHORE OVER THE NEXT FEW DAYS. THE EFFECTS OF THIS SYSTEM HAVE BEGUN TO REACH OUR CWA AS AN AREA OF DRY AIR HAS MOVED OVER THE REGION TODAY AND IS EXPECTED TO PERSIST INTO TOMORROW...REDUCING THE CHANCE FOR DIURNAL AFTERNOON THUNDERSTORMS TOMORROW. HOWEVER...OROGRAPHIC BASED CONVECTION ALONG THE SIERRA CREST IS STILL A POSSIBILITY. LI PROGS CONCUR WITH THIS OVER ALL SYNOPTIC SET UP AS ALL BUT THE THE SIERRA CREST ARE REPRESENTED IN POSITIVE VALUES. SIMILAR CONDITIONS EXPECTED ON THURSDAY. SOME MID TO UPPER LEVEL MOISTURE IS EXPECTED TO MOVE THROUGH DURING THE DAY WEDNESDAY IN THE FORM OF HIGH CLOUDS. IN ADDITION...GUSTY SOUTH WINDS ARE EXPECTED IN THE AFTERNOON ACROSS THE NORTHERN ZONES. THE MAIN STORY FOR WINDS WILL BE FRIDAY AFTERNOON AS THE CENTER OF THE LOW PRESSURE SYSTEM MAKES ITS WAY ON SHORE OVER CENTRAL CALIFORNIA. BOTH THE ECMWF AND THE NAM12 BRING 100+ KNOT UPPER LEVEL JET LEADING THE LOW OVER SOUTHERN CALIFORNIA THURSDAY AFTERNOON. THIS WILL RESULT IN GUSTY SOUTHWEST SURFACE WINDS ACROSS THE FORECAST AREA...WITH THE STRONGEST WINDS ALONG THE COLORADO RIVER VALLEY...LINCOLN AND MOHAVE COUNTIES. WILL KEEP AN EYE ON THE NEXT FEW MODEL RUNS TO SEE IF THESE WILL MATERIALIZE INTO ADVISORY LEVEL CONDITIONS. A DECREASING TEMPERATURE TREND IS EXPECTED THROUGH THE END OF THE WEEK IN ASSOCIATION WITH THE APPROACHING LOW. .LONG TERM...LITTLE CHANGE WAS NEEDED THIS AFTERNOON TO INHERITED GRIDS AS MODELS SHOW BETTER CONTINUITY WITH THE NEXT LOW PRESSURE SYSTEM TO IMPACT THE REGION FRIDAY AND THROUGH THE WEEKEND. BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE ON FRIDAY AS LOW PRESSURE APPROACHING FROM THE WEST TIGHTENS SURFACE GRADIENTS AND WINDS ALOFT INCREASE. BY FRIDAY AFTERNOON DRY AND STABLE AIR WILL PERSIST OVER THE MOJAVE DESERT...BUT THIS WILL NOT BE THE CASE FURTHER NORTH WHERE GREATER MID-LEVEL MOISTURE WILL EXIST ACROSS THE NORTHWEST PART OF THE CWFA AND INSTABILITY WILL BE BETTER DUE TO THE PROXIMITY TO THE COLD POOL ALOFT ASSOCIATED WITH THE LOW. THE MAIN CONCERN ON FRIDAY IS THE POTENTIAL FOR ORGANIZED CONVECTION ACROSS THESE AREA...WITH 0-6KM BULK SHEAR VALUES APPROXIMATELY 50-60KTS FRIDAY AFTERNOON COMBINED WITH NEGATIVE LIS. AS THE LOW APPROACHES AND TEMPS ALOFT COOL...SNOW LEVELS WILL DROP TO AROUND 8500 FEET OVER INYO COUNTY AND THE HIGHEST PEAKS OF THE SIERRA AND WHITE MOUNTAINS COULD SEE A LITTLE SNOW FRIDAY AFTERNOON AND THROUGH THE NIGHT. MODELS STILL INDICATE AN INITIAL PIECE OF ENERGY BREAKING OFF THE PARENT LOW BY SATURDAY MORNING BEFORE THE MAIN AREA OF LOW PRESSURE CROSSES AND EXITS THE REGION SUNDAY AFTERNOON AND EVENING. THIS WILL KEEP AT LEAST A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN ZONES THROUGH THE WEEKEND AND TEMPS AT OR A FEW DEGREES BELOW NORMAL. HAVE DECREASED TEMPERATURES SLIGHTLY AGAIN...LEANING TOWARDS RAW MODEL GUIDANCE AS ANY BIAS CORRECTION WOULD LIKELY BE ON THE HIGH SIDE GIVEN THE PATTERN CHANGE. .AVIATION...FOR MCCARRAN...THERE WILL BE LITTLE CHANGE OVER THE NEXT 24 HOURS AS WINDS REMAIN PRIMARILY OUT OF THE SOUTHWEST AND FEW TO SCATTERED HIGH CLOUDS LINGER OVER THE LAS VEGAS VALLEY. WINDS ARE EXPECT TO BE GUSTY AGAIN TOMORROW AFTERNOON...UP TO 20 KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS AGAIN OVER THE SOUTHERN SIERRA ON WEDNESDAY...BUT OTHERWISE...NO SIGNIFICANT WEATHER IS EXPECTED ON WEDNESDAY AS DRY STABLE AIR CONTINUES TO MOVE OVER THE AREA. BREEZY SOUTHWESTERLY WINDS CAN BE EXPECTED AGAIN TOMORROW AFTERNOON. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/LABELLE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 2, 6:13 AM PDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 613 AM PDT TUE JUN 2 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-030700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 613 AM PDT TUE JUN 2 2009 /613 AM MST TUE JUN 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN SIERRA WITH THE POTENTIAL FOR LOCALIZED STRONG WIND GUSTS...SMALL HAIL AND BRIEF HEAVY RAIN. THE REST OF THE REGION WILL SEE GENERALLY DRY CONDITIONS AND SOUTHWEST WINDS GUSTING 20 TO 30 MPH IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL GRADUALLY MOVE INLAND THURSDAY THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE SOUTHERN SIERRA...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SNOW LEVELS WILL LOWER TO NEAR 8000 FEET FRIDAY AND SATURDAY. THE SYSTEM WILL PRODUCE INCREASING SOUTHWEST WINDS AND A COOLING TREND ACROSS THE REST OF THE REGION WEDNESDAY THROUGH FRIDAY. A SLIGHT INCREASE IN SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN GREAT BASIN CAN BE EXPECTED DURING THE WEEKEND AS THE CENTER OF THE SYSTEM CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.